Topological Methods in Nonlinear Analysis

Existence of travelling wave solutions for reaction-diffusion-convection systems via the Conley index theory

Bogdan Kaźmierczak

Full-text: Open access


By using the Conley connection index theory we prove the existence of travelling wave solutions for a class of reaction-diffusion systems. The results are applied to equations describing laser sustained plasma.

Article information

Topol. Methods Nonlinear Anal., Volume 17, Number 2 (2001), 359-403.

First available in Project Euclid: 22 August 2016

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Kaźmierczak, Bogdan. Existence of travelling wave solutions for reaction-diffusion-convection systems via the Conley index theory. Topol. Methods Nonlinear Anal. 17 (2001), no. 2, 359--403.

Export citation


  • S. C\lowercaseHOW and J. K. H\lowercaseALE, Methods of Bifurcation Theory, Springer–Verlag (1982) \ref\no2
  • C. C. C\lowercaseONLEY, Isolated invariant sets and generalized Morse index , CBMS Regional Conf. Ser. in Math., 38 (1978) \ref\no3 ––––, A qualitative singular perturbation theorem , Global Theory of Dynamical Systems, Lecture Notes in Math., 819 , Springer–Verlag, Berlin (1981) \ref\no4
  • C. C. C\lowercaseONLEY and R. G\lowercaseARDNER, An application of the generalized Morse index to travelling wave solutions of a competitive reaction diffusion model , Indiana Univ. Math. J., 33 (1989), 319–343 \ref\no5
  • E. C. M. C\lowercaseROOKS, On the Vol'pert theory of travelling wave solutions for parabolic equations , Nonlinear Anal., 26 (1996), 1621–1642 \ref\no6
  • E. C. M. C\lowercaseROOKS and J. F. T\lowercaseOLAND, Travelling waves for reaction-diffusion-convection systems , Topol. Methods Nonlinear Anal., 11 (1998), 19–43 \ref\no7
  • W. E\lowercaseCKHAUS, A. \lowercaseVAN H\lowercaseARTEN and Z. P\lowercaseERADZYŃSKI, A singularly perturbed free boundary problem describing a laser sustained plasma , SIAM J. Appl. Math., 45 (1985), 1–31 \ref\no8 ––––, Plasma produced by a laser in a medium with convection and free surface satisfying a Hamilton–Jacobi equations , Physica D, 27 (1987), 90–112 \ref\no9
  • P. F\lowercaseIFE, Mathematical Aspects of Reacting and Diffusing Systems, Lecture Notes in Math., 28 , Springer, New York (1979) \ref\no10
  • F. R. G\lowercaseANTMAHER, Teoria Matric, (in Russian, Nauka (1988)) \ref\no11
  • B. K\lowercaseA\'ZMIERCZAK, Heteroclinic connections in a realistic model of laser sustained plasma , Nonlinear Anal., 29 (1997), 247–264 \ref\no12
  • B. K\lowercaseA\'ZMIERCZAK and Z. P\lowercaseERADZYŃSKI, Heteroclinic solutions for a system of strongly coupled ODEs , Math. Meth. in Appl. Scien., 19 (1996), 451–461 \ref\no13
  • K. M\lowercaseISCHAIKOV, Conley index theory , Dynamical Systems, Lecture Notes in Math., 1609 , Montecatini Terme (1994) \ref\no14
  • K. M\lowercaseISCHAIKOV and V. H\lowercaseUTSON, Travelling waves for mutualist species , SIAM J. Math. Anal., 24 (1993), 987–1008 \ref\no15
  • J. D. M\lowercaseURRAY, Mathematical Biology, Springer, Berlin Heidelberg (1993) \ref\no16
  • Z. P\lowercaseERADZYŃSKI, Continuous optical discharge, properties and modelling , Invited Papers, ICPIG XXI , Bochum (1993) \ref\no17
  • J. S\lowercaseMOLLER, Shock Waves and Reaction Diffusion Systems, Springer–Verlag (1983) \ref\no18
  • A. V\lowercaseOLPERT, V. V\lowercaseOLPERT and V. V\lowercaseOLPERT, Travelling Wave Solutions of Parabolic Systems, Amer. Math. Soc., Providence (1994)